Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 47, NWS Shreveport, LA

March 28, 20146 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 9:14 PM CDT for 6 parishes in Louisiana. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 9:14 PM CDT (02:14 UTC)
Expired
Mar 28, 2014, 10:15 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Ouachita Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 129 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 9:45 PM CDTTSTM WND DMGJena, LANUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE PARISH
Mar 28, 10:00 PM CDTTSTM WND DMGColumbia, LATREE ON A HOME. NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE PARISH.
Mar 28, 10:00 PM CDTTSTM WND DMGJena, LAROOFS DAMAGED ON SEVERAL HOMES
Mar 28, 10:00 PM CDTHAIL 0.75Jena, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:35 PM CDTSevere Thunderstorm WatchSPC7 hr
Mar 28, 7:34 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS54 KSHV 290214
SVRSHV
LAC021-043-049-059-073-127-290315-
/O.NEW.KSHV.SV.W.0047.140329T0214Z-140329T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  EASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  EASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
  EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1015 PM CDT

* AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEAR RUSTON AND WINNFIELD TO 
  NEAR DRY PRONG. THIS LINE OF STORMS WAS MOVING TO THE EAST NEAR 
  40 MPH. THIS LINE HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
  ACROSS NORTHWEST LOUISIANA EARLIER.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OLLA...JENA...CLARKS...GRAYSON AND RICHWOOD...

LAT...LON 3192 9200 3133 9200 3132 9201 3133 9209
      3135 9208 3147 9218 3140 9257 3250 9255
      3250 9242 3258 9241 3259 9224 3267 9214
      3272 9198 3243 9195 3238 9200 3229 9202
      3227 9199 3218 9197 3217 9193 3192 9190
TIME...MOT...LOC 0212Z 259DEG 25KT 3245 9257 3143 9239

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:09 PM CDT, 5 minutes earlier.

Area forecast discussion, Mar 28, 9:09 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT FRI MAR 28 2014

.UPDATE...

UPDATED TO REMOVE COUNTIES FROM SEVERE THUNDERSTORM WATCH 37 VALID
UNTIL 29/03Z/10 PM CDT/.

&&

.DISCUSSION...

UPDATED TO REMOVE SOME OF THE COUNTIES FROM THE SEVERE
THUNDERSTORM WATCH NUMBER 37 FOR SOUTHWEST ARKANSAS AND NORTHEAST
TEXAS. ALSO CHANGED THE RAIN CHANCES FOR SOME LOCATIONS AND MADE
FEW MINOR CHANGES TO THE TEMPERATURES AND DEW POINTS ALONG WITH
WINDS.

&&

.PREV DISCUSSION... /ISSUED 813 PM CDT FRI MAR 28 2014/

DISCUSSION...

UPDATED THE FORECAST TO REMOVE SOME NE TX COUNTIES...SE OK...AND
SW AR COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 37...AND CONVERT
SOME OF THE PREVIOUS SEVERE THUNDERSTORM WATCH NUMBER 37 COUNTIES IN
NORTHWEST AND NORTH CENTRAL LOUISIANA TO A TORNADO WATCH NUMBER
41. SVR 37 WILL END AT 29/03Z/10 PM CDT/. TOR 41 WILL END AT
29/08Z/03 AM CDT/. WILL BE CLEARING ZONES FROM WATCHES AS OFTEN AS
POSSIBLE. ALSO UPDATED THE RAIN CHANCES AND ADJUSTED THE MENTION OF
JUST THUNDERSTORMS WHILE KEEPING IN THE MENTION OF SEVERE WITH
LARGE HAIL AND DAMAGING WINDS FOR WHERE THE WATCHES CONTINUED. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  73  45  75  49 /  80   0   0   0   0
MLU  55  71  43  73  48 /  80   0   0   0   0
DEQ  46  71  38  74  47 /  20   0   0   0   0
TXK  50  71  44  73  50 /  30   0   0   0   0
ELD  53  71  40  72  46 /  80   0   0   0   0
TYR  49  73  45  78  52 /  20   0   0   0   0
GGG  50  73  43  77  51 /  40   0   0   0   0
LFK  54  77  44  77  49 /  80   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT FRI MAR 28 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1100 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER
LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS.
A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE
THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON.
COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE
HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED
TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING
THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT
OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS THE FOUR STATE REGION.

06

In the hours before

Local storm report, Mar 28, 8:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     5 N TEXARKANA           33.51N  94.07W
03/28/2014                   BOWIE              TX   EMERGENCY MNGR

            1 INCH HAIL AND SEVERAL TREES DOWN IN WAMBA

&&

CORRECTED REMARKS...SOURCE

EVENT NUMBER SHV1400159

12
Special weather statement, Mar 28, 9:00 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT FRI MAR 28 2014

LAZ014-290230-
OUACHITA-
900 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     STERLINGTON AND SWARTZ...

AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR STERLINGTON...OR NEAR SWARTZ...
MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

19
Local storm report, Mar 28, 9:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     NACOGDOCHES             31.61N  94.65W
03/28/2014                   NACOGDOCHES        TX   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY. SEVERAL
            TREES ON AUTOMOBILES.

&&

EVENT NUMBER SHV1400165

12
Local storm report, Mar 28, 9:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     LUFKIN                  31.33N  94.73W
03/28/2014                   ANGELINA           TX   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY

&&

EVENT NUMBER SHV1400166

12
Local storm report, Mar 28, 9:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     SAN AUGUSTINE           31.53N  94.11W
03/28/2014                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY

&&

EVENT NUMBER SHV1400167

12
Local storm report, Mar 28, 9:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     5 SE CENTER             31.74N  94.12W
03/28/2014                   SHELBY             TX   LAW ENFORCEMENT

            WIDESPREAD TREES AND POWERLINES DOWN...MAINLY ACROSS
            THE SOUTHERN HALF OF THE COUNTY

&&

EVENT NUMBER SHV1400168

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:02 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster43 min
Mar 28, 7:39 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Sabine66 min
Mar 28, 7:45 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster60 min
Mar 28, 8:11 PM CDTAreal Flood AdvisorySHVBossier, Caddo2 hr
Mar 28, 8:32 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Grant, Jackson, Lincoln, Natchitoches and 3 more58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.